Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 23, 2000, 11:12 PM EDT for Butler County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2000, 11:12 PM EDT (03:12 UTC)
- Expired
- Aug 24, 2000, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 49 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 240312 FFWPBZ PAC019-240600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1112 PM EDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN PENNSYLVANIA * UNTIL 200 AM EDT * AT 1112 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THUNDERSTORMS WITH VERY HEAVY RAIN ARE CONTINUING TO MOVE SLOWLY SOUTHEASTWARD ACROSS CENTRAL AND SOUTHERN BUTLER COUNTY. RADAR ESTIMATES THAT UP TO ONE AND A HALF INCHES OF RAIN HAS FALLEN IN A FEW LOCATIONS. MORE THUNDERSTORMS ARE EXPECTED TO BRING ADDITIONAL RAINFALL INTO THE REGION DURING THE NEXT COUPLE OF HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE...PROSPECT...OAK HILLS... NIXON...MEADOWOOD AND EVANS CITY... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW& YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 8:45 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 23, 8:45 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 845 PM EDT WED AUG 23 2000 SFC ANAL SHOWS FRONT STILL TO NW OF CWA...DROPPING SLOWLY SOUTH INTO NRN OH. 18Z MESOETA SEEMS TO LINE UP WELL WITH OBS...AS TSRA CONT TO FORM IN CNTRL OH AHD OF FRONT ALONG AREA OF GOOD H100-H85 MOIST CONVG. UPPER LEVELS SHOW 90+ KNOT JET STREAKING ACRS SRN NY STATE...GIVING SOME GOOD U/L SUPPORT FOR TSRA IN RRQ. FOR REMAINDER OF NIGHT...WITH LITTLE SOUTHWARD PUSH EXPECT FRONT TO BE OVR SRN THIRD OF CWA BY EARLY MORNING. GIVEN THIS...WL KEEP CHC OF SHRA/TSRA IN FCST FOR RMDR OF TONIGHT. WITH FRONT NOT EXPCTD TO CLR SRN PTNS OF CWA TIL LATE MORNING HRS...WL GO AHD AND ADD MENTION OF CLDS/FOG FOR SRN TIER COUNTIES THRU AM HOURS BUT WL KEEP MENTION OF MORNING PRECIP OUT FOR NOW. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Aug 23, 7:34 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 734 PM EDT WED AUG 23 2000 OHZ039-048-240130- COSHOCTON OH-TUSCARAWAS OH- 734 PM EDT WED AUG 23 2000 SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS COSHOCTON AND TUSCARAWAS COUNTIES DURING THE NEXT TWO HOURS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY DOWNPOURS COULD CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. THE FRONTAL SYSTEM CAUSING THE THUNDERSTORMS WILL MOVE THROUGH THE REGION LATER TONIGHT WITH DRY WEATHER EXPECTED ON THURSDAY.
Special weather statement, Aug 23, 10:40 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 PM EDT WED AUG 23 2000 OHZ058-059-068-069-240400- BELMONT OH-GUERNSEY OH-MONROE OH-NOBLE OH- 1040 PM EDT WED AUG 23 2000 ...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION... THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE TO MOVE SOUTHEAST ACROSS BELMONT...GUERNSEY...MONROE AND NOBLE COUNTIES DURING THE NEXT COUPLE OF HOURS. THE HEAVY RA6INFALL COULD CAUSE PONDING OF WATER ON ROADWAYS AND LOW SPOTS. WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
Local storm report, Aug 23, 10:58 PM EDT, 14 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1058 PM EDT WED AUG 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM NEWCOMERSTOWN OH FLOODING
08/23/00 TUSCARAWAS CLOSED HELLER DR BETWEEN
ELIZABETH AND OAK STREETS.
1000 PM WEST LAFAYETTE OH FLOODING
08/23/00 COSHOCTON ON STATE ROUTE 93 JUST
NORTH OF W LAFAYETTE.Local storm report, Aug 23, 11:10 PM EDT, 2 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1110 PM EDT WED AUG 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM RNEW CASTLE PA FLOODING
08/23/00 LAWRENCE ON ROUTE 168. CAR STUCK.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:41 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.